MAUDE Adverse Event Report: RTI SURGICAL PROVISIONAL TENSIONING DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL PROVISIONAL TENSIONING DEVICE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 391.884
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is company representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported during a demonstration of the cable system on (b)(6) 2020, the 1.7 mm cable lock, and 2 pieces of tension holder cannot hold the cable properly.No patient or procedure involvement.Concomitant device reported: unknown 1.7mm cable (part #: unknown, lot #: unknown, quantity unknown).This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: device returned 9/10/2020.Investigation summary: background: during a demonstration of the cable system in qeh, the 1.7 cable lock, and 2 pcs of tension holder cannot hold the 1.7 cable properly concomitant device reported: unknown 1.7mm cable (part # unknown, lot # unknown, quantity unknown).This complaint involves three (3) devices.Note: the complaint device was evaluated and investigated at the supplier, rti (pioneer surgical).Investigation flow: device interaction/functional.Visual inspection: the tension holder f/temp-use (part #: 391.884, lot #: p313918) was inspected by rti.Upon visual inspection, the the cam lever surface was found to be galled.Functional test: during functional inspection the cam lever was found to be difficult to lock onto 1.7mm cable.Once lubricated the cam lever was able to lock and the rear bit passed functional testing per wi-eng-006 with a tensioning reading of 42.0k and one cable fray.Compliant could not be replicated after the device was lubricated.Dimensional inspection: no dimensional inspection was performed because the complaint was not able to replicate as the device passed functional testing.Document/specification review: following documents were reviewed; 391_884.Drw rev d (current) and rev c (manufactured) were reviewed.A dhr review was conducted by the supplier and it revealed that the device met manufacturing specification prior to shipping.No design issues or discrepancies were identified.Complaint was confirmed.Investigation conclusion: the complaint condition was confirmed for the tension holder f/temp-use (part #: 391.884, lot #: p313918) as the device was visually inspected and found to have its cam lever surface galled (deep scratches).Also the cam lever on the device was found difficult to lock the 1.7mm cable until lubricated.The as received condition could potentially contribute to the reported condition.No root cause could definitively be determined for the reported complaint condition but it is likely the device experienced extreme mechanical stress and some poor maintenance issues.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: device history lot: part number:391.884; synthes lot number: p313918; supplier lot number: n/a; release to warehouse date: 11jul2018; expiration date: n/a; supplier: (b)(4).No ncrs were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROVISIONAL TENSIONING DEVICE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
MDR Report Key10566903
Report Number1833824-2020-00073
Device Sequence Number19500877
Product Code LXH
UDI-Device Identifier07611819719859
UDI-Public(01)07611819719859
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.884
Device Lot NumberP313918
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE.; UNK - CABLE/WIRE